MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180614
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Had a revision of a possible loose or broken mako uni baseplate after the patient complained of pain after falling.Once the surgeon got into the joint he confirmed the metal baseplate was broken in half.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako baseplate was reported.The event was confirmed via provided photographs of the device.Method & results: product evaluation and results: the reported device was not returned; however photographs were provided for review.The photographs show that the baseplate has fractured in half down the middle.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this product inquiry concerns, a patient, who underwent a unicompartmental replacement of the knee, and then suffered a fall, and then complained of pain.Upon revision a fracture of the base plate was found.I can confirm that the patient underwent the primary procedure since i was able to see an x-ray with the implant in place.I cannot definitely confirm the revision since i was only able to see photographs of the fractured base plate.I do not have any other documentation such as operation report, doctors notes or post revision x-rays.The causes of baseplate fracture are multifactorial including surgical technique, especially ligament balancing, alignment and cementing technique.In this particular case i did not see very much in the way of cement below the base plate.If one side of the base plate was preferentially cemented theoretically a cantilever effect can occur which can contribute to breakage.Also in this particular case the patient sustained a fall so that the fracture could be considered post-traumatic.Also contributing causes include the patient's activity level and bmi as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the tibial baseplate.The reported device was not returned; however photographs were provided for review.The photographs show that the baseplate has fractured in half down the middle.Clinician review of the provided x-ray images indicated the following: "the causes of baseplate fracture are multifactorial including surgical technique, especially ligament balancing, alignment and cementing technique.In this particular case i did not see very much in the way of cement below the base plate.If one side of the base plate was preferentially cemented theoretically a cantilever effect can occur which can contribute to breakage.Also in this particular case the patient sustained a fall so that the fracture could be considered post-traumatic.Also contributing causes include the patient's activity level and bmi as well as implant factors." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18434873
Report Number3005985723-2024-00001
Device Sequence Number12500165
Product Code NPJ
UDI-Device Identifier00848486000776
UDI-Public00848486000776
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082172
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number180614
Device Lot Number26500917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale